Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KL Merciless

Most Disappointing Day..

Recommended Posts

So I went to my Dermatologist today for my monthly check up. I received very disappointing news. She could not extend my course as I was at the dose limit - so I had been on Accutane for five months at 60MG. I have not cleared up at all. She had hoped that I would, too. However, she did say that I have a month left (because it stays in my system that long), and to continue the leftover pills and hope that I will clear up in that month. I can't take another Accutane course until 2-3 months.. and she said if I didn't clear up in this last month, then we'd go to topicals and antibiotics, which I have already tried futilely. When I heard her say "Some people don't respond to Accutane like others" I felt really crushed. Having dealt with acne for so long, I had thought Accutane of my way out of this - this is what causes my self-confidence to be so sapped. I try to look positive on this, but it's really hard. I thought I would be lucky to clear up like some people when I had first started my course..

Wish me luck.. and whenever I start my next course in a few months...

Share this post


Link to post
Share on other sites

Wow oh my god.

I feel so sorry for you.

I am currently on 60mg and on my 3rd/4th month. I honestly forget which one.

But I am starting to see some improvement finally.

If I got to the end and I stayed the same I was at the beginning or worse, I would feel very angry.

Having to suffer through 5 months of hell with dry skin, eyes, flaky skin etc... and not having anything positive in return? Wow..

Well good luck on your second course!

Share this post


Link to post
Share on other sites

Did it get rid of the oilyness? Or just have no effect at all? I am very surprised it wouldn't work for you, but I'm sure that 2nd course will clear it up. Just have a little faith and go through topical hell for a couple of months until you can do your 2nd course. AND DO YOUR 2ND COURSE!

Good luck man.

Share this post


Link to post
Share on other sites

Not every type of acne responds to acutane, like hormonal acne for instance.

If you're female and have tried everything else you should talk to your derm about spironolactone. It has been the only thing to help me and many others here.

Tough days suck I know. hang in there!

Share this post


Link to post
Share on other sites

Some people swear that generic versions of accutane dont work like the real thing. Im on Claravis(sp?) and it has worked well for me. If you are reallly struggling with this try using the real thing, not a generic version. It may be a bit more expensive but it worth a shot. Good luck with everything, I am sure you will find something that will work for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×